MAUDE Adverse Event Report: CARDINAL HEALTH 8FR REPLOGLE SUCT CATH; CATHETERS, SUCTION, TRACHEOBRONCHIAL

CARDINAL HEALTH 8FR REPLOGLE SUCT CATH; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Model Number 8888256529
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: a new replogle was required and dislodged with extubation and fell onto the bed.The device could not be flushed with saline or air; resistance was felt.A second new replogle tube was obtained and checked to see if it would flush prior to insertion.The product would flush but there was increased resistance, possibly a narrowing inside the inlet port.The inlet port appeared to be closed further along the device.A third device was obtained and checked prior to insertion and there were no issues therefore the device was used.There was no harm to patient at this time.The three devices were from the same lot.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality requirements.A sample analysis was not possible since no photographs or physical samples were provided for evaluation.Based on the present information, and without a sample to evaluate, a possible root cause cannot be determined, therefore, the reported complaint could not be confirmed nor related to a manufacturing process.All associated lot documentation was carefully reviewed; no issues or discrepancies were found related to the reported complaint.There are guidelines to be followed in the ifu (instructions for use) detailing the insertion procedure of the replogle suction catheter.The current process is running according to product specifications meeting quality acceptance criteria.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.As part of a containment action, a notification was issued to the personnel involved in the production of the device to heighten awareness of the reported condition.
 
Additional Manufacturer Narrative
Investigation findings has been updated from code 4248 - usage problem identified to 4247 - appropriate term/code not available.Investigation conclusions has been updated from code 19 - cause traced to user to 4315 - cause not established.

Brand Name
8FR REPLOGLE SUCT CATH
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14919109
Report Number9612030-2022-03305
Device Sequence Number13961432
Product Code BSY
UDI-Device Identifier10884527006410
UDI-Public10884527006410
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888256529
Device Catalogue Number8888256529
Device Lot Number2131350364
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer07/04/2022
07/04/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date09/01/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown